MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS CANNULA INTERLINK LEVER LOCK; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON MEDICAL SYSTEMS CANNULA INTERLINK LEVER LOCK; INTRAVASCULAR ADMINISTRATION SET
Model Number 303370
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(4).Investigation summary: one photo of a lever lock cannula attached to an unknown adapter was received and evaluated.It was observed the cannula contained multiple reddish embedded foreign matter particles throughout the body.The particles appeared to burnt plastic, which were rejectable per product specification.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Investigation conclusion: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: potential root cause for the embedded foreign matter defect is associated with the molding process.The embedded foreign matter is most likely degraded plastic.This occurs when the resin is exposed to prolonged high temperatures inside the molding machine, such as during start up.Per procedure, after start up, all molded parts are scrapped until no degraded plastic is observed.If this is not performed thoroughly a piece with this condition can get through.This type of defect is cosmetic and does not pose risk to the customer.Rationale: no corrective actions are necessary based on the defective rate identified.Batch 8270716 is considered in compliance with our product specification requirements.
 
Event or Problem Description
It was reported that cannula interlink lever lock had foreign matter under the cap.This was discovered before use.The following information was provided by the initial reporter: the report is that our customer has found red spots / splashes under the protective cap.Unfortunately i only have a photo available where this is clearly visible.

Brand Name
CANNULA INTERLINK LEVER LOCK
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10505214
Report Number1213809-2020-00606
Device Sequence Number2962013
Product Code FPA
UDI-Device Identifier30382903033707
UDI-Public30382903033707
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K940697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number303370
Device Catalogue Number303370
Device Lot Number8270716
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;